Error: Search field were incomplete.
This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.
Free Online Activities
Dan W. Haupt, MD, and John M. Kane, MD, Chair
Published: October 15, 2007
Weight gain and the associated increased risk of diabetes and cardiovascular disease may be problems for individuals who receive long-term treatment with atypical antipsychotics. Atypical antipsychotics differ in their propensity to cause obesity and other metabolic disturbances. If a patient gains substantial weight while taking atypical antipsychotics, the physician should consider switching him or her to a drug with a lower risk of weight gain. The physician should also address patient lifestyle issues such as poor diet and lack of exercise.
Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.
Psychotic Disorders , Schizophrenia and Schizoaffective Disorders